Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 99, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 9, 2014, 4:19 PM EDT for Chenango County, Otsego County, New York. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2014, 4:19 PM EDT (20:19 UTC)
- Expired
- Jul 9, 2014, 5:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Chenango County, NY, Otsego County, NY
The radar
The Albany radar (KENX), 75 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:56 PM EDT | HAIL 0.88 | Milford, NY | |
| Jul 9, 5:12 PM EDT | HAIL 1 | Westford, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 4:12 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480
WUUS51 KBGM 092019
SVRBGM
NYC017-077-092115-
/O.NEW.KBGM.SV.W.0099.140709T2019Z-140709T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CHENANGO COUNTY IN CENTRAL NEW YORK...
CENTRAL OTSEGO COUNTY IN CENTRAL NEW YORK...
* UNTIL 515 PM EDT.
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NORWICH...AND MOVING
EAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGE IN
THE CITY OF NORWICH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW BERLIN BY 430 PM EDT...
MORRIS AND PITTSFIELD BY 436 PM EDT...
HARTWICK BY 500 PM EDT...
MILFORD BY 508 PM EDT...
HYDE PARK AND INDEX BY 510 PM EDT...
COOPERSTOWN BY 514 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4256 7467 4243 7556 4260 7562 4283 7474
4259 7465
TIME...MOT...LOC 2019Z 255DEG 25KT 4256 7541
$$
PVN1 follow-up statement
925
WWUS51 KBGM 092055
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
455 PM EDT WED JUL 9 2014
NYC017-092105-
/O.CAN.KBGM.SV.W.0099.000000T0000Z-140709T2115Z/
CHENANGO NY-
455 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHENANGO COUNTY
IS CANCELLED...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4256 7467 4250 7509 4271 7516 4283 7474
4259 7465
TIME...MOT...LOC 2055Z 256DEG 27KT 4262 7500
$$
NYC077-092115-
/O.CON.KBGM.SV.W.0099.000000T0000Z-140709T2115Z/
OTSEGO NY-
455 PM EDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN OTSEGO COUNTY...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARTWICK...MOVING EAST
AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HYDE PARK...INDEX AND MILFORD BY 500 PM EDT...
WESTVILLE...BOWERSTOWN AND COOPERSTOWN BY 505 PM EDT...
BETTY AND WILBUR DAVIS STATE PARK...ELK CREEK AND SCHENEVUS BY 510
PM EDT...
WESTFORD BY 515 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4256 7467 4250 7509 4271 7516 4283 7474
4259 7465
TIME...MOT...LOC 2055Z 256DEG 27KT 4262 7500
$$
PVNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:42 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 9, 3:42 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 342 PM EDT WED JUL 9 2014 .SYNOPSIS... AFTER THE SEVERE WEATHER OUTBREAK FROM THE MAIN COLD FRONT THAT PASSED THROUGH LATE TUESDAY...A SECONDARY COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. HIGH PRESSURE WILL THEN DOMINATE THE AREA WITH QUIET WEATHER THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 330 PM EDT UPDATE... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS CENTRAL NY AND NORTHEAST PENNSYLVANIA. SBCAPE AND MUCAPE HAS FALLEN TO AROUND 500 J/KG AND 0-6 KM BULK SHEAR CURRENTLY RANGING FROM 40-50 KNOTS. SO FAR NONE OF THE STORMS HAS MANAGED TO BECOME SEVERE. IT APPEARS THEY ARE BEING STRONGLY SHEARED AND MAY JUST STAY AT BORDERLINE SEVERE. THE POSSIBILITY OF A WATCH FOR OUR AREA HAS DECREASED TO 20 PERCENT FROM 40. WHICH AGREE WITH AS STORMS JUST DO NOT LOOK VERY WELL BALANCED. STILL CAN NOT COMPLETELY RULE OUT THAT NONE WILL BECOME SEVERE THOUGH. WILL KEEP A CLOSE EYE ON DEVELOPMENT THROUGHOUT THE EVENING. 1245 PM EDT UPDATE... THE UPPER LVL TROUGH LOCATED NORTH OF THE GREAT LAKES REGION WILL DIG SOUTH TODAY INTO THE MID-WEST THEN START TO SHIFT EAST TONIGHT. THIS TROUGH WILL DRAG A COLD FRONT/SFC TROUGH ACROSS OUR CWA THIS AFTERNOON/EVENING. IT IS HARD TO DISCERN THE EXACT LOCATION OF THIS BOUNDARY. THERE APPEARS TO BE A LAKE BREEZE BOUNDARY OVER WESTERN NY AND BELIEVE IT IS SLIGHTLY HEIGHTENED BY THIS BOUNDARY. CONVECTION IS CURRENTLY GOING UP ALONG THIS BOUNDARY. SO FAR MOST OF THIS ACTIVITY IS JUST SHOWERS BUT THERE ARE SOME ISOLATED LIGHTNING STRIKES. A DENSE CU DECK HAS DEVELOPED BY THE COMBINATION OF SOME INSTABILITY PRESENT AND MID LVL MOISTURE. EXPECT CU FIELD TO CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND REMAIN PARTLY TO MOSTLY CLOUDY. WE DO HAVE SOME CONCERNS FOR TODAY'S CONVECTION. WE DO HAVE SOME INSTABILITY OVER THE REGION... MUCAPE BEING 500 TO 1000 J/KG... BUT NOT NEARLY AS MUCH AS WE HAD YESTERDAY. WE DO STILL HOWEVER HAVE STRONG SHEAR PRESENT OVER THE REGION. 0-6KM BULK SHEAR IS AT 40 KNOTS OR ABOVE. ONE FACTOR GOING IN OUR FAVOR TODAY IS THAT WE DO NOT HAVE SIGNIFICANT SHORT WAVES MOVING ACROSS THE REGION. WITH THIS BEING SAID WE THINK THE MAJORITY OF THE ACTIVITY THAT DEVELOPS TODAY WILL BECOME SHEARED OUT. BUT... WE CAN NOT COMPLETELY RULE OUT THE POSSIBILITY THAT A STORM MAY BECOME STRONG OR SEVERE. THE 12Z SOUNDINGS AT BUF AND ALY SHOWS DRY AIR NEAR THE SFC... WHICH HINTS THE POTENTIAL THAT IF A STORM DEVELOPS IT MAY HAVE GUSTY WINDS WITH IT. GUSTY TO STRONG WINDS WILL BE THE MAIN THREAT THIS AFTERNOON/EVENING. THE BEST CHANCE FOR SVR STORMS WILL BE IN THE EAST. THE COLD FRONT/SFC TROUGH WILL SWING THOUGH THE CWA BY LATE THIS EVENING. COOLER AND DRIER AIR WILL START TO PUSH INTO THE AREA BEHIND THE FRONT. THIS FROPA WILL RESULT IN THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO DIMINISH. ALSO THESE STORMS ARE PRIMARILY DIURNALLY DRIVEN AND WILL LOSE ITS STEAM AFTER THE SUNSETS. EVEN THOUGH A COLD FRONT/SFC TROUGH IS EXPECTED TO MOVE THROUGH THE AREA TEMPS ARE STILL EXPECTED TO RISE INTO THE 70S TO 80S. TEMPS WILL BE HIGHER IN THE SE PORTIONS OF THE CWA AS THE FRONT WILL NOT MAKE IT TILL LATE THIS EVENING. STORM SURVEYS ARE STILL IN PROGRESS FROM YESTERDAY'S STORMS. DETAILED INFORMATION WILL BE PROVIDED WHEN STORMS ARE FULLY INVESTIGATED. THANK YOU FOR YOUR PATIENCE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... 150 PM EDT UPDATE... LOOKS LIKE WE WILL FINALLY HAVE A BREAK IN THE WEATHER. SURFACE HIGH PRESSURE IS EXPECTED TO DOMINATE THROUGH THE TIME PERIOD. AN UPPR LVL TROUGH WILL SWINGING THROUGH THE REGION THROUGH THIS TIME PERIOD... HOWEVER ARE PREVIOUSLY THOUGHT THINK THE SFC HIGH WILL BE STRONG ENOUGH TO INHIBIT THE CHANCE FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE A RISING TREND THROUGH THIS TIME PERIOD AS WELL. EXPECT HIGH TEMPERATURES TO REACH THE LOW 80S BY SAT. AND TEMPERATURES WILL REMAIN IN THE 50S EACH MORNING. PATCHY VALLEY FOG MAY BE POSSIBLE DURING THE EARLY MORNING HOURS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... 230 AM EDT UPDATE...LTL CHG TO THE XNTDD AS A BROAD TROF SLOWLY DVLPS THRU THE PD...GRADUALLY INCRSG THE CHANCE FOR CONV. DAYTIME HI/S WILL AVG ABV NRML WITH WEAK WAA CONTG INTO TUE. LOWS NEAR NRML...ESP EARLY. PRVS DISC BLO. 3 PM UPDATE... HIPRES WL BE SHIFTING OFF THE COAST IN THE EARLY PART OF THE EXTNDD WITH RETURN FLOW BEGINNING TO KICK IN DRG THE DAY SATURDAY. THIS MAY LEAD TO SLGT CHC THUNDER DRG THE AFTN HRS AS FRONTAL BNDRY SETS UP TO OUR WEST SUN MRNG. AS FNT APPRCHS DRG THE DAY ON SUNDAY POPS WL INCRS TO HICHC AND WITH MULTIPLE WVS POSSIBLY RIDING UP ALONG BNDRY THRU EARLY IN THE WEEK THE CHC FOR THUNDER CONTS UNTIL FROPA OCCURS BY TUE MRNG. TEMPS WL MODERATE TO ABV NORMAL FOR THE WEEKEND BFR DROPPING OFF TO NR NORMAL FOLLOWING FROPA. HV BASICALLY FOLLOWED WPC GUIDANCE WITH JUST A FEW TWEEKS FOR COLLABORATION WITH SURROUNDING OFFICES. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON. HAVE COVERED FOR A FEW HOURS OF TEMPO -SHRA IN THE TAFS BUT RADAR WILL BE MONITORED FOR QUICK UPDATES IF A STRONGER STORM APPROACHES ANY OF THE TAF SITES. SKIES WILL CLEAR TONIGHT WITH PATCHY VALLEY FOG DEVELOPING AND IFR CONDITIONS POSSIBLE AT ELM BY DAYBREAK. SKIES WILL BECOME CLEAR TO PARTLY CLOUDY ON THURSDAY WITH SCT CU DEVELOPING BY AFTERNOON. WINDS WILL BE WSW AT 5 TO 15 KTS THIS AFTERNOON... BECOMING LIGHT AND VARIABLE TONIGHT THEN WNW AT 5 TO 15 KTS ON THURSDAY. OUTLOOK... THU NGT-FRI-SAT...MAINLY VFR...EXCEPT PREDAWN VALLEY FOG KELM. SUN...MAINLY VFR...POTENTIAL FOR MVFR IN SHRA AND TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MDP NEAR TERM...KAH SHORT TERM...KAH LONG TERM...DGM/PVN AVIATION...DGM/MSE
Hazardous weather outlook, Jul 9, 4:13 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 413 PM EDT WED JUL 9 2014 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-102015- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD- 413 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-057-062-PAZ039-040-043-044-047-048-072-102015- OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 413 PM EDT WED JUL 9 2014 ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PN
In the hours before
Special weather statement, Jul 9, 1:04 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
104 PM EDT WED JUL 9 2014
NYZ016>018-091800-
CAYUGA NY-ONONDAGA NY-SENECA NY-
104 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORM WILL AFFECT CENTRAL CAYUGA...NORTHERN SENECA
AND WESTERN ONONDAGA COUNTIES...
* AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF
WATERLOO...AND MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
TYRE AND MAGEE AT 110 PM EDT...
LEHIGH VLY JCT AND CAYUGA AT 115 PM EDT...
MONTEZUMA AND FOSTERVILLE AT 120 PM EDT...
THROOPSVILLE AT 125 PM EDT...
AUBURN AND MELROSE PARK AT 130 PM EDT...
SENNETT AND OWASCO AT 135 PM EDT...
JORDAN AND JACKS REEF AT 140 PM EDT...
MEMPHIS AND IONIA AT 145 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4323 7611 4279 7609 4292 7697 4301 7697
4303 7650 4310 7651 4311 7648 4323 7648
4324 7642 4324 7631 4321 7627 4324 7627
4321 7622 4327 7622 4327 7620
KAHSpecial weather statement, Jul 9, 1:10 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
110 PM EDT WED JUL 9 2014
PAZ043-044-047-091815-
LACKAWANNA PA-LUZERNE PA-WYOMING PA-
110 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORM WILL AFFECT NORTHERN LUZERNE...SOUTHERN
WYOMING AND WESTERN LACKAWANNA COUNTIES...
* AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR SWEET VALLEY...AND MOVING
EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SWEET VALLEY AND MUHLENBERG AT 115 PM EDT...
PIKES CREEK AND STULL AT 120 PM EDT...
FERN BROOK AND DALLAS AT 130 PM EDT...
CARVERTON AND HARDING AT 140 PM EDT...
OAKHILL AND MOOSIC AT 150 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4120 7632 4129 7632 4140 7628 4157 7565
4122 7551 4122 7554 4117 7558 4115 7611
KAHSpecial weather statement, Jul 9, 2:28 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
228 PM EDT WED JUL 9 2014
NYZ062-PAZ040-048-072-091930-
PIKE PA-SULLIVAN NY-WAYNE PA-
228 PM EDT WED JUL 9 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE...SOUTHERN
WAYNE AND SOUTHWESTERN SULLIVAN COUNTIES...
* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR LAKE ARIEL...AND MOVING
EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HEADLEY AT 235 PM EDT...
HAWLEY AT 240 PM EDT...
BEACH LAKE AT 245 PM EDT...
ROWLAND AT 250 PM EDT...
NARROWSBURG AT 255 PM EDT...
BARRYVILLE AT 300 PM EDT...
ELDRED AT 305 PM EDT...
HIGHLAND LAKE AT 310 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4135 7540 4147 7546 4153 7546 4179 7478
4152 7462
MSELocal storm report, Jul 9, 3:03 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
303 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TORNADO 2 NE PETERBORO 42.99N 75.64W
07/08/2014 MADISON NY NWS STORM SURVEY
*** 4 FATAL *** TORNADO IN SMITHFIELD NORTHEAST OF
PETERBORO. AN EF2 TORNADO PRODUCED 4 FATALITIES IN
SMITHFIELD. PATH WIDTH WAS 235 YARDS. LENGTH WAS 2.5
MILES. 3 HOMES DESTROYED AND 5 ADDITIONAL HOMES
SUSTAINED SIGNIFICANT DAMAGE.
&&
MSESpecial weather statement, Jul 9, 3:45 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT WED JUL 9 2014
NYZ062-PAZ048-092030-
PIKE PA-SULLIVAN NY-
345 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHEASTERN PIKE AND
SOUTHERN SULLIVAN COUNTIES...
* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR HARTWOOD...AND MOVING
EAST AT 35 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR HIGHVIEW
ALSO MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MONTICELLO AT 350 PM EDT...
ROCK HILL AND BASHA KILL AT 355 PM EDT...
MT PROSPER AND HAVEN AT 400 PM EDT...
WURTSBORO AND HIGHVIEW AT 405 PM EDT...
PHILLIPSPORT AT 410 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4158 7437 4156 7443 4150 7448 4149 7475
4143 7475 4142 7480 4159 7488 4159 7487
4172 7451 4164 7439 4159 7436
PVNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:10 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 65 min |
| Jul 8, 8:40 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 35 min |
| Jul 9, 1:04 PM EDT | Special Weather Statement | BGM | Cayuga, Onondaga | 56 min |
| Jul 9, 2:28 PM EDT | Special Weather Statement | BGM | Sullivan | 62 min |
| Jul 9, 3:45 PM EDT | Special Weather Statement | BGM | Sullivan | 45 min |
| Jul 9, 4:22 PM EDT | Special Weather Statement | BGM | Chenango | 53 min |
| Jul 9, 4:25 PM EDT | Special Weather Statement | BGM | Delaware | 65 min |
| Jul 9, 5:09 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware, Sullivan | 66 min |
| Jul 9, 5:31 PM EDT | Special Weather Statement | BGM | Delaware | 59 min |
| Jul 9, 6:03 PM EDT | Special Weather Statement | BGM | Delaware | 57 min |
| Jul 9, 6:34 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.